Alert archive / Minnesota / River Flood Warnings in 2026

River Flood Warning 3, NWS Grand Forks, ND

March 25, 2026Marshall County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Mar 25, 2026, 8:56 PM CDT for Marshall County, Minnesota. It took effect at Mar 26, 2026, 10:36 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 25, 2026, 8:56 PM CDT (01:56 UTC)
In effect from
Mar 26, 2026, 10:36 AM CDT
Expired
Mar 26, 2026, 10:33 AM CDT
In force
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

County Marshall County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Snake River (NW MN) at Alvarado (ALVM5).

Action stage
105 ft
Minor stage
106 ft
Moderate stage
108 ft
Major stage
110 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

417 
WGUS43 KFGF 260156
FLWFGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Forks ND
856 PM CDT Wed Mar 25 2026

...The National Weather Service in Grand Forks ND has issued a Flood 
Warning for the following rivers in Minnesota...

  Snake River AT Alvarado affecting Marshall County.

.Water moving downstream from snow melt will result in minor 
flooding along the Snake River at Alvarado by Thursday morning 
continuing into Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

&&

MNC089-270800-
/O.NEW.KFGF.FL.W.0003.260326T1536Z-260328T2100Z/
/ALVM5.1.IC.260326T1536Z.260327T0000Z.260327T1500Z.NO/
856 PM CDT Wed Mar 25 2026

...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Snake River at Alvarado.

* WHEN...From Thursday morning to Saturday afternoon.

* IMPACTS...At 106.0 feet, MINOR FLOOD STAGE. Storm sewer flood 
  gates are closed.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Wednesday the stage was 100.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 106.3 feet tomorrow
    evening. It will then fall below flood stage late Friday
    morning.
  - Flood stage is 106.0 feet.


&&

LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713


$$

DJR
1 follow-up statement
275 
WGUS83 KFGF 261533
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
1033 AM CDT Thu Mar 26 2026

...The Flood Warning is cancelled for the following rivers in 
Minnesota...

  Snake River AT Alvarado affecting Marshall County.

MNC089-261645-
/O.CAN.KFGF.FL.W.0003.260326T1536Z-260326T1533Z/
/ALVM5.1.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 AM CDT Thu Mar 26 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Snake River AT Alvarado.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Thursday the stage was 99.7 feet.
  - Forecast...The river is expected to rise to a crest of 100.7
    feet early Saturday morning.


&&

LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713


$$

TL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 25, 6:49 PM CDT, 2 hours 7 minutes earlier. Its key messages:

  • Chance for light rain and possibly some wintry mixed precipitation tonight into early Thursday. Probability of advisory level impacts is 30 percent.
  • Drying fuels may intermittently support low end fire danger this weekend.
Area forecast discussion, Mar 25, 6:49 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
649 PM CDT Wed Mar 25 2026

.KEY MESSAGES...

- Chance for light rain and possibly some wintry mixed
  precipitation tonight into early Thursday. Probability of
  advisory level impacts is 30 percent.

- Drying fuels may intermittently support low end fire danger
  this weekend.

&&

.DISCUSSION...
Issued at 211 PM CDT Wed Mar 25 2026

...Synopsis...

Fast, near zonal flow continues over the Northern Plains, with
several weak shortwaves moving through. One of the shortwaves
moves through Manitoba and Ontario tonight, helping to push the
cold front currently over southern portions of the CWA the rest
of the way through. Another weak shortwave moving from
Saskatchewan into the northern Red River Valley Thursday into
Thursday night will bring reinforcing shot of cold air.
Northwest to westerly flow and rising heights return for the
weekend as the main trough moves off to the east. Near zonal
flow for Monday as the upper flow starts to transition, with
most of the ensemble members showing southwesterly flow Tuesday.
Still some spread in the ensemble solutions as to how exactly
the main upper trough comes into the Rockies or Plains by mid-
week, but overall looking like an active pattern with above
average temperatures.

...Wintry mix tonight and tomorrow morning...

Winds have shifted to the north or northwest for all but far
southeastern portions of the CWA. While there has been
temperatures getting into the 60s in portions of southeastern ND
and west central MN, much of our northern tier has stayed in the
30s or even upper 20s thanks to clouds and continued cold
advection. The colder air will move more firmly in place
tonight, and many areas will be below freezing. Another
shortwave will bring some precipitation chances starting this
evening, mostly along and south of Highway 200. Should start out
as rain as even with the cold air advection the surface and road
temps will take a while to cool down across the south. But as
the lower levels and then the warm layer aloft start to cool,
could see a wintry mix of freezing rain or snow in some areas.
NBM has around a 30 percent chance for some light icing. It is
uncertain how widespread impacts will be given the currently
very warm road temperatures are in most of our counties. At this
point, not confident enough in advisory level impacts for any
headlines, but will continue to monitor.

...Fire weather concerns over the weekend...

After our cool down during the later part of the work week,
temperatures start to recover and will be back above average for
the weekend. While southerly winds will also bring some higher
dew points in, they will not rise as fast as temperatures and
afternoon RH values could be in the 25 to 30 percent range in
some areas. At this point, winds do not seem like they will be
high enough for critical fire weather conditions, but could get
close. Will mention in the fire weather discussion but not other
messaging.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 649 PM CDT Wed Mar 25 2026

A cold front has dropped through eastern ND and northwest MN
and stalled to the west and south, with low stratus already
across northeast ND and far northwest MN expected to overspread
the rest of the region through the evening/overnight hours.
The trend should be for MVFR ceilings across the region tonight
into Thursday morning before improving by Thursday afternoon to
VFR. However, there is currently an area of IFR ceilings impacting
northeast ND (including GFK) which may linger through the
evening hours before transitioning back to MVFR. Northerly winds
12-16kt should prevail through the night, increasing through
the morning hours Thursday.

Regarding precipitation this evening/early overnight: Early on
very light rain showers/sprinkles are still moving through
southeast ND and west central MN (minimal impacts as
temperatures are above freezing in those areas). The freezing
line tonight will tend to hover between I-94 and Highway 2
resulting in highly variable/uncertain precipitation types as a
more organized period of precipitation moves through the
region. Best precipitation chances are at KFAR where
temperatures are more likely to remain above freezing, while
coverage may be lower farther north where sub freezing
temperatures are already in place. There is currently a 30%
chance for light freezing rain impacts during the late
evening/early overnight period which will be monitored for
impacts.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

DISCUSSION...JR
AVIATION...DJR
Hazardous weather outlook, Mar 25, 3:41 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
341 PM CDT Wed Mar 25 2026

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-262045-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
341 PM CDT Wed Mar 25 2026

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Chance for light rain and possibly some wintry mixed
precipitation tonight into early Thursday. Probability of advisory
level impacts is 30 percent.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:55 AM CDTWinter Weather AdvisoryFGFClay, Mahnomen, Norman3 hr

Nearby

River Flood Warnings in Minnesota, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.